Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Red spots on thigh,normal platelet count,fat deposits on upper thigh, no history of any blood disorder or heart disease

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
Hello Doctor,
I have been getting tittle red spots on rather fatty parts of thighs (petechiae?), recurring for the past 3 months or so, once a month or so. The red spots are flat, very small, don't itch and show up in vertical line or lines after I wake up (thus, it seems they develop during the night). No history of any blood disorder or heart disease. Complete normal platelet count and blood work. I am a law student and do have outside stresses and consume a lot of caffeine. I also usually get the spots around the same two weeks of the month (for 3 months now). I am 5'9 and 125 lbs, however have some small fat deposits that on the upper thighs and inner knees that the spots have been showing up in. First time they showed up on my side ("love handle)"
Posted Tue, 8 May 2012 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 5 hours later

Thank you for the query,

I am happy to see that a law student is very well aware of the medical terminologies and its implications.That makes my job easy.

Well XXXXXXX, it seems to be purpural/ peticheal rashes only and the reason may be due to pressure from the fat underneath . There are at times breakage of fine blood vessels too due to pressure which might lead to this.
We also see such rashes in those who are taking either aspirin(dispirin) or any other anti platelet drugs(may be not in your case).

I hope these rashes are not associated with fever or stomach ache in your case .In such cases we see purpuric rashes on lower leg which persists for long and are palpable .

I don't think you should get worried about these at the moment ,but do keep me posted if you get any of the above symptoms.

Hope I have answered your query. I will be available for follow up query if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor